[Serotonin syndrome in the course of drug-poisoning--case presentation].

Przeglad lekarski (2011-10-21)
Magdalena Majewska, Jarosław Szponar, Elzbieta Pyra, Halina Kostek, Anna Kujawa
RESUMO

Serotonin syndrome is caused by excess serotonin in the central nervous system. It usually occurs as adverse drug-therapy (neuroleptic agents, monoamine oxidase inhibitors, serotonin reuptake inhibitors and others). a 50-year-old woman with a history of depression, was admitted to our hospital, due to suicidal drug poisoning (moclobemide- 4500 mg, venlafaxine 1050 mg, mianserin 300 mg and cytisine 30mg). She was also drunk. The patient was unconscious and sweaty, on the ECG tachycardia (120/min) was observed. In addition, several hours after admission, the patient developed acute respiratory failure, we observed myoclonus, lockjaw, body temperature increased to 37.3 degrees Celsius, and blood pressure was 170/80 mmHg. During the neurological examination there was a tendency to bilaterall Babinski sign and the nystagmus was present. The patient was intubated, and we started an intravenous infusion of Relanium. In laboratory studies: ethanol: 2.52 g/l, tests for benzodiazepines and tricyclic antidepressants were negative, WBC 13.1 tys/microl, CPK was elevated to 372 U/L, other parameters (electrolytes, transaminases, serum total protein, glucose, CRP, creatinine) were normal. The patient required intensive care and treatment during the next two days. The diagnosis of serotonin syndrome was based on the Hunter's criteria, which are more sensitive and more specific than Sternbach's criteria. The patient was discharged from hospital in good condition.

MATERIAIS
Número do produto
Marca
Descrição do produto

Sigma-Aldrich
Cytisine, ≥99.0% (HPLC), ≥99%
Sigma-Aldrich
Cytisine, ≥99%, powder